Minnesota, 2013Tornadoes and Hail in Minnesota, August 6, 2013
August 6, 2013 · NWS MPX · 78 events in 14 counties and zones
Severe thunderstorms developed in far northeast South Dakota, and moved east-southeast across west-central, and into central and east-central Minnesota during the afternoon and evening hours of Tuesday, August 6th. One of the storms was long-lived and produced a swath of very large hail from Morris, southeast to the Twin Cities Metro area aninto Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 78
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed in far northeast South Dakota, and moved east-southeast across west-central, and into central and east-central Minnesota during the afternoon and evening hours of Tuesday, August 6th.
One of the storms was long-lived and produced a swath of very large hail from Morris, southeast to the Twin Cities Metro area aninto Wisconsin. Numerous vehicles and homes were damaged from golf ball, up to baseball size hail in the southern metropolitan area. In Bloomington, hail smashed windows in the Wells Fargo Plaza, leaving broken glass in the 24-story building's entry ways. The storms also brought high winds, which knocked over large trees in areas across the Metro area. Xcel Energy reported over 70,000 customers from St. Cloud through the Twin Cities area were without power during the height of the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 6, 2:21 PM CST, 39 minutes earlier.
Area forecast discussion, Aug 6, 2:21 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 PM CDT TUE AUG 6 2013
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 226 PM CDT TUE AUG 6 2013
CONTINUING TO MONITOR THE MESOSCALE ENVIRONMENT THIS AFTERNOON TO
ATTEMPT TO HONE CONVECTIVE POTENTIAL FOR LATE THIS AFTERNOON AND
EVENING. HAVE SEEN EXTENSIVE CLEARING THIS AFTERNOON IN THE WAKE
OF THE NOCTURNAL CLOUD DEBRIS. DESTABILIZATION IS ENSUING AHEAD OF
THE SURFACE LOW THAT IS STRADDLING THE INTERSECTION POINT OF
ND/SD/WC MN. MEANWHILE...MID LEVEL LAPSE RATES WILL CONTINUE TO
STEEPEN AS A MIDLEVEL JET NOSES INTO THE AREA. EXPECT THE
COMBINATION OF THESE FEATURES TO FUEL THUNDERSTORM DEVELOPMENT
OVER THE NEXT SEVERAL HOURS...WITH SEVERE THUNDERSTORMS APPEARING
LIKELY. THE STORM MODE STILL APPEARS SUPERCELLULAR IN
NATURE...GIVEN THE VERTICAL SHEAR PROFILES IN PLACE. THE THREAT
FOR TORNADOES EXISTS IN VICINITY OF THE WARM FRONT THAT STRETCHES
FROM WEST CENTRAL MN ACROSS THE TWIN CITIES. MAY EVENTUALLY
CONGEAL INTO MORE OF A WIND EVENT IN WI COUNTIES AS THE EVENING PROGRESSES.
PRECIP ENDS FROM WEST TO EAST OVERNIGHT...WITH A COOL AND DRY DAY
EXPECTED WEDNESDAY. HIGHS WILL TOP OUT IN THE LOW TO MID 70S UNDER
MOSTLY SUNNY SKIES AND NORTHERLY WINDS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 321 PM CDT TUE AUG 6 2013
STUBBORN UPPER LOW ALONG THE BORDER OF NORTHERN MANITOBA AND
NORTHWEST ONTARIO WILL DRIFT SOUTHEAST. ASSOCIATED TROUGH WILL
SWING AROUND ON THURSDAY AND BRING A CHANCE OF STORMS...ENDING
THURSDAY NIGHT. LOW LOOKS TO FINALLY BE ON THE MOVE THURSDAY NIGHT
WITH SOME RIDGING FOR FRIDAY...BUT DEEP UPPER TROUGH OVER THE
EASTERN HALF OF CANADA WILL REMAIN...WITH ANOTHER COUPLE OF STRONG
SHORT WAVES ROTATING DOWN ITS WESTERN SIDE SATURDAY NIGHT THROUGH
MONDAY. HOWEVER...THE WEEKEND MAY TURN OUT TO BE DRY IF THE UPPER TROUGH
STAYS A LITTLE FARTHER NORTH. THERE ARE A COUPLE SIGNS OF THIS IN
THE DETERMINISTIC GFS AND ECMWF...AND IF THAT OCCURS..MN/WI WOULD
BE BETWEEN UPPER LOW AND NORTHERN ROCKIES RIDGING...WITH MAYBE
SOME WEAK SHORT WAVES COMING OUT OF THE WNW. EITHER WAY POPS OF
20-30 PERCENT SHOULD BE FINE. NW UPPER FLOW IS SUCH THAT TEMPS
LOOK TO REMAIN A LITTLE BELOW NORMAL INTO EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1250 PM CDT TUE AUG 6 2013
THUNDERSTORMS ARE EXPECTED TO BECOME RATHER WIDESPREAD ACROSS THE
MN TAF AREA BETWEEN 22Z AND 01Z...AND EXPAND ACROSS WI SITES AFTER
01Z. HAVE INCLUDED TEMPOS WITH MVFR CONDITIONS...AND WILL WATCH
CLOSELY THROUGH THE PRIME TIME TO AMEND AS NEEDED FOR STRONGER
STORMS THAT POTENTIALLY PRODUCE HAIL/WIND GUSTS.
OTHERWISE...SOUTH/SOUTHWEST WINDS WILL SHIFT TO THE WEST/NORTHWEST
WITH THE COLD FRONTAL PASSAGE WITH CLEARING SKIES FROM WEST TO EAST.
COULD SEE SOME FOG DEVELOPMENT OVERNIGHT OVER WEST CENTRAL WI IF
SKIES CLEAR IN TIME.
KMSP...
EXPECT SHOWERS AND STORMS TO BE IN THE VICINITY OF KMSP BY
22Z...WITH THE MAIN TIMEFRAME FOR STORMS EXPECTED TO BE BETWEEN
THEN AND 02Z AS THE FRONT PASSES. SOUTH WINDS PRIOR TO THE FRONTAL
PASSAGE...SHIFTING TO WEST/NORTHWESTERLY AFTER 02Z THROUGH THE
PERIOD.
/OUTLOOK FOR KMSP/
WED...VFR. WINDS NW 10 KTS.
THU...VFR. CHC TSRA. WINDS SW 5-10 KTS.
FRI...VFR. WINDS NW 5-10 KTS.
SAT...VFR. WINDS NW 5 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
SHORT TERM...LS
LONG TERM...TDK
AVIATION...LS
Hazardous weather outlook, Aug 6, 10:51 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 AM CDT TUE AUG 6 2013
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1151 AM CDT TUE AUG 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE
THE PRIMARY HAZARDS. CONDITIONS MAY BECOME FAVORABLE FOR A FEW
TORNADOES SOUTH AND EAST OF A LINE FROM REDWOOD FALLS THROUGH THE
NORTHERN TWIN CITIES TO RICE LAKE FOR A BRIEF TIME DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE STORMS
ARE EXPECTED TO IMPACT AREAS WEST OF I-35 BETWEEN 2 AND 6 PM...
AND LOCATIONS TO THE EAST BETWEEN 6 PM AND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND THURSDAY
NIGHT...AND SUNDAY INTO EARLY MONDAY...BUT THEY ARE NOT EXPECTED
TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM
THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 6, 9:58 AM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1058 AM CDT TUE AUG 6 2013
MNZ042-043-061700-
MORRISON-TODD-
1058 AM CDT TUE AUG 6 2013
...THUNDERSTORMS MOVING OVER EASTERN TODD COUNTY INTO WESTERN
MORRISON COUNTY THROUGH NOON CDT...
AT 1055 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF LONG PRAIRIE...OR 21 MILES NORTHEAST OF
SAUK CENTRE. THIS STORM WAS MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LITTLE FALLS.
BURTRUM.
SWANVILLE.
FLENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4612 9413 4584 9418 4586 9483 4611 9487
TIME...MOT...LOC 1557Z 275DEG 30KT 4601 9473
LS
Special weather statement, Aug 6, 10:54 AM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1154 AM CDT TUE AUG 6 2013
MNZ043>045-061800-
KANABEC-MILLE LACS-MORRISON-
1154 AM CDT TUE AUG 6 2013
...THUNDERSTORMS MOVING FROM EASTERN MORRISON COUNTY ACROSS KANABEC
AND MILLE LACS COUNTIES THROUGH 100 PM CDT...
AT 1151 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 17 MILES NORTH OF FOLEY. THIS STORM WAS MOVING EAST AT
30 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MORRILL.
BOCK.
OGILVIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4599 9332 4575 9339 4579 9376 4582 9377
4582 9405 4583 9411 4600 9407
TIME...MOT...LOC 1653Z 280DEG 27KT 4590 9396
LSSpecial weather statement, Aug 6, 2:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT TUE AUG 6 2013
MNZ047-062115-
STEVENS-
326 PM CDT TUE AUG 6 2013
...THUNDERSTORMS MOVING INTO STEVENS COUNTY THROUGH 415 PM CDT...
AT 325 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 7 MILES SOUTHWEST OF WHEATON...OR 8 MILES NORTHWEST OF
COLLIS.
THESE STORMS ARE MOVING EAST AT 40 MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
PEOPLE IN STEVENS COUNTY...INCLUDING THE CITY OF MORRIS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4571 9626 4575 9626 4576 9625 4577 9620
4572 9576 4564 9577 4564 9578 4548 9583
4556 9625 4570 9627
TIME...MOT...LOC 2025Z 281DEG 35KT 4571 9655Event by event
67 hail, 8 thunderstorm wind, 3 tornado. Local standard time, as filed.
Tornado, Stevens
- When
- August 6, 3:00 PM CST to 3:01 PM CST
- Where
- Stevens County, 3.14 mi NE of Chokio to 3.2 mi NE of Chokio
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 45.613, -96.136
Two different photographers took pictures of a tornado northeast of Chokio. One dairy farmer reported that the door to the milk house was blown off along with other minor damage. It was on the ground for only about 30 seconds.
Hail, Stevens
- When
- August 6, 3:09 PM CST
- Where
- Stevens County, 3.49 mi N of Morris Arpt
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.620, -95.990
Hail, Stevens
- When
- August 6, 3:09 PM CST
- Where
- Stevens County, 2.41 mi W of Donnelly
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.700, -96.070
Hail, Stevens
- When
- August 6, 3:10 PM CST
- Where
- Stevens County, 3.55 mi NNW of Alberta
- Measured
- 3 in hail
- Reported by
- Public
- Coordinates
- 45.615, -96.064
Hail, Stevens
- When
- August 6, 3:13 PM CST
- Where
- Stevens County, 3.49 mi N of Morris Arpt
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.620, -95.990
Hail, Stevens
- When
- August 6, 3:15 PM CST
- Where
- Stevens County, 1.45 mi E of Morris
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -95.900
Hail, Stevens
- When
- August 6, 3:20 PM CST
- Where
- Stevens County, 8.2 mi E of Donnelly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.700, -95.850
Hail, Stevens
- When
- August 6, 3:21 PM CST
- Where
- Stevens County, 0.97 mi E of Morris
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -95.910
Tornado, Stevens
- When
- August 6, 3:29 PM CST to 3:30 PM CST
- Where
- Stevens County, 2.23 mi NNW of Hancock to 2.18 mi NNW of Hancock
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 10 yd
- Reported by
- Storm Chaser
- Coordinates
- 45.530, -95.817
A storm chaser photographed a condensation funnel with debris cloud. Branches were knocked down and then the tornado moved across bare ground, kicking up the debris cloud. Another storm chaser photographed the condensation funnel but was too far away to see the debris cloud.
Hail, Douglas
- When
- August 6, 3:35 PM CST
- Where
- Douglas County, 0.69 mi N of Evansville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.010, -95.680
Hail, Pope
- When
- August 6, 3:40 PM CST
- Where
- Pope County, 5.19 mi SW of Gilchrist
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.420, -95.430
Hail, Pope
- When
- August 6, 3:40 PM CST
- Where
- Pope County, 3.87 mi W of Terrace
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.520, -95.400
Hail, Pope
- When
- August 6, 3:59 PM CST
- Where
- Pope County, 4.58 mi WSW of Gilchrist
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.450, -95.440
Hail, Kandiyohi
- When
- August 6, 4:10 PM CST
- Where
- Kandiyohi County, 14.12 mi NNW of Pennock
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.350, -95.240
Tornado, Kandiyohi
- When
- August 6, 4:17 PM CST to 4:18 PM CST
- Where
- Kandiyohi County, 10.62 mi WNW of New London to 10.45 mi WNW of New London
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.349, -95.157
Large branches were down, some corn was damaged, and a heavy cap was lifted off some farm equipment. Two storm chasers photographed/videod the storm while other chasers were caught in the rain or behind rain curtains and their view was shrouded.
Hail, Kandiyohi
- When
- August 6, 4:27 PM CST
- Where
- Kandiyohi County, 5.28 mi WSW of New London
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.270, -95.050
Hail, Kandiyohi
- When
- August 6, 4:30 PM CST
- Where
- Kandiyohi County, 1.69 mi NW of New London
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.320, -94.970
Hail, Kandiyohi
- When
- August 6, 4:35 PM CST
- Where
- Kandiyohi County, 4.86 mi W of New London
- Measured
- 3 in hail
- Reported by
- Storm Chaser
- Coordinates
- 45.300, -95.050
Hail, Kanabec
- When
- August 6, 4:51 PM CST
- Where
- Kanabec County, 6.67 mi NNW of Mora
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.970, -93.350
Hail, Kanabec
- When
- August 6, 4:55 PM CST
- Where
- Kanabec County, 4.86 mi N of Mora
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.950, -93.310
Hail, Meeker
- When
- August 6, 5:00 PM CST
- Where
- Meeker County, Litchfield
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.130, -94.530
Thunderstorm Wind, Meeker
- When
- August 6, 5:07 PM CST
- Where
- Meeker County, Litchfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.130, -94.530
Several large tree branches were blown down in Litchfield.
Hail, Pope
- When
- August 6, 5:10 PM CST
- Where
- Pope County, 0.84 mi SW of Starbuck
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 45.610, -95.530
Thunderstorm Wind, Meeker
- When
- August 6, 5:18 PM CST
- Where
- Meeker County, 0.49 mi E of Dassel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.080, -94.310
A few trees were blown down near Dassel.
Hail, Pope
- When
- August 6, 5:21 PM CST
- Where
- Pope County, 0.97 mi E of Glenwood
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.650, -95.380
Hail, Meeker
- When
- August 6, 5:24 PM CST
- Where
- Meeker County, 2.13 mi NNE of Dassel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.110, -94.310
Hail, Wright
- When
- August 6, 5:25 PM CST
- Where
- Wright County, Cokato
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.080, -94.200
Hail, Stearns
- When
- August 6, 5:40 PM CST
- Where
- Stearns County, 2.76 mi N of Brooten
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.540, -95.120
Hail, Stearns
- When
- August 6, 5:50 PM CST
- Where
- Stearns County, 1.19 mi SE of Spring Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.520, -94.830
Hail, Wright
- When
- August 6, 5:53 PM CST
- Where
- Wright County, 0.49 mi W of Waverly
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -93.990
Hail, Wright
- When
- August 6, 6:00 PM CST
- Where
- Wright County, 2.13 mi SSW of Delano
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.020, -93.810
Hail, Wright
- When
- August 6, 6:05 PM CST
- Where
- Wright County, 0.85 mi SE of Delano
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.040, -93.790
Hail, Hennepin
- When
- August 6, 6:15 PM CST
- Where
- Hennepin County, 0.85 mi NE of Maple Plain
- Measured
- 2 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.010, -93.660
Hail, Hennepin
- When
- August 6, 6:30 PM CST
- Where
- Hennepin County, 2.29 mi NNE of Flying Cloud Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.860, -93.430
Hail, Hennepin
- When
- August 6, 6:30 PM CST
- Where
- Hennepin County, 1.69 mi NW of Eden Prairie
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.870, -93.500
Hail, Hennepin
- When
- August 6, 6:30 PM CST
- Where
- Hennepin County, 0.49 mi W of Minnetonka
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -93.440
Hail, Meeker
- When
- August 6, 6:30 PM CST
- Where
- Meeker County, 0.84 mi SE of Watkins
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.310, -94.410
Hail, Stearns
- When
- August 6, 6:30 PM CST
- Where
- Stearns County, 0.69 mi S of Kimball
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.310, -94.300
Hail, Stearns
- When
- August 6, 6:30 PM CST
- Where
- Stearns County, 1.19 mi SW of Maine Prairie
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 45.360, -94.300
Hail, Hennepin
- When
- August 6, 6:35 PM CST
- Where
- Hennepin County, 1.69 mi SW of Edina
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.880, -93.370
Hail, Hennepin
- When
- August 6, 6:36 PM CST
- Where
- Hennepin County, 3.25 mi WSW of Edina
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.880, -93.410
Hen egg size hail fell near Bryant Park, along Highway 212 and Crosstown 62.
Hail, Dakota
- When
- August 6, 6:40 PM CST
- Where
- Dakota County, 2.07 mi S of Burnsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.770, -93.320
Hail, Dakota
- When
- August 6, 6:40 PM CST
- Where
- Dakota County, 0.69 mi S of Burnsville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.790, -93.320
Hail, Hennepin
- When
- August 6, 6:40 PM CST
- Where
- Hennepin County, 2.45 mi E of Flying Cloud Arpt
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.830, -93.400
Hail, Hennepin
- When
- August 6, 6:41 PM CST
- Where
- Hennepin County, 2.76 mi S of Edina
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.860, -93.350
Golf ball size hail fell near Highway 494 and France Avenue.
Hail, Hennepin
- When
- August 6, 6:41 PM CST
- Where
- Hennepin County, 2.81 mi ENE of Eden Prairie
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.870, -93.430
Golf ball size hail fell two miles north of the intersection of Highway 212 and 494.
Hail, Hennepin
- When
- August 6, 6:41 PM CST
- Where
- Hennepin County, 0.85 mi SW of Edina
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.890, -93.360
Hen egg size hail fell one mile north of the intersection of 494 and France Avenue.
Hail, Hennepin
- When
- August 6, 6:42 PM CST
- Where
- Hennepin County, 1.62 mi ESE of Edina
- Measured
- 1.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 44.890, -93.320
Hail, Lac Qui Parle
- When
- August 6, 6:42 PM CST
- Where
- Lac Qui Parle County, 4.84 mi S of Lac Qui Parle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.930, -95.930
Hail, Hennepin
- When
- August 6, 6:44 PM CST
- Where
- Hennepin County, 2.02 mi NE of Edina
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.920, -93.320
Hail, Hennepin
- When
- August 6, 6:45 PM CST
- Where
- Hennepin County, 0.49 mi E of Bloomington
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 44.820, -93.310
Hail, Hennepin
- When
- August 6, 6:45 PM CST
- Where
- Hennepin County, 2.45 mi E of Flying Cloud Arpt
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.830, -93.400
Hail, Hennepin
- When
- August 6, 6:45 PM CST
- Where
- Hennepin County, 1.2 mi NE of Edina
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.910, -93.330
Quarter size hail fell near the intersection of 74th and Xerxes Street.
Hail, Hennepin
- When
- August 6, 6:46 PM CST
- Where
- Hennepin County, 1.47 mi W of Richfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.880, -93.280
Hail, Hennepin
- When
- August 6, 6:47 PM CST
- Where
- Hennepin County, 2.29 mi NNE of Bloomington
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.850, -93.300
Thunderstorm Wind, Hennepin
- When
- August 6, 6:48 PM CST
- Where
- Hennepin County, 1.62 mi ENE of Bloomington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.830, -93.290
Several large tree limbs were blown down near Lyndale Avenue and Interstate 35W.
Thunderstorm Wind, Hennepin
- When
- August 6, 6:48 PM CST
- Where
- Hennepin County, 2.38 mi NNE of Bloomington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.854, -93.309
A large tree was blown down at 83rd and Penn Avenue in Bloomington.
Hail, Hennepin
- When
- August 6, 6:49 PM CST
- Where
- Hennepin County, 1.62 mi ENE of Bloomington
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.830, -93.290
Hail, Dakota
- When
- August 6, 6:50 PM CST
- Where
- Dakota County, 2.45 mi E of Burnsville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.800, -93.270
Hail, Dakota
- When
- August 6, 6:50 PM CST
- Where
- Dakota County, 1.69 mi SW of Sunfish Lake
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.850, -93.120
Hail, Hennepin
- When
- August 6, 6:50 PM CST
- Where
- Hennepin County, 1.1 mi SSW of Richfield
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.866, -93.259
Golf ball size hail fell at the intersection of 76th and 11th Street in Richfield.
Hail, Hennepin
- When
- August 6, 6:50 PM CST
- Where
- Hennepin County, 1.96 mi ESE of Bloomington
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.813, -93.281
Quarter size hail fell at the intersection of 105th and Wentworth street.
Thunderstorm Wind, Hennepin
- When
- August 6, 6:50 PM CST
- Where
- Hennepin County, 4.03 mi E of Bloomington to 2.38 mi E of Bloomington
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.822, -93.238
Numerous power lines and large tree branches were blown down in a swath from South Bloomington, south of Old Shakopee Road, to the Minnesota River.
Hail, Dakota
- When
- August 6, 6:53 PM CST
- Where
- Dakota County, 0.69 mi S of Burnsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.790, -93.320
Hail, Dakota
- When
- August 6, 6:54 PM CST
- Where
- Dakota County, 3.5 mi ESE of Burnsville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.790, -93.250
Hail, Dakota
- When
- August 6, 6:54 PM CST
- Where
- Dakota County, 1.47 mi NNE of Eagan
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.820, -93.160
Thunderstorm Wind, Dakota
- When
- August 6, 6:54 PM CST
- Where
- Dakota County, 1.47 mi NNE of Eagan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.820, -93.160
Several large tree limbs were blown down in Eagan.
Hail, Dakota
- When
- August 6, 6:55 PM CST
- Where
- Dakota County, 1.62 mi WNW of Eagan
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.810, -93.200
Hail, Dakota
- When
- August 6, 6:55 PM CST
- Where
- Dakota County, 3.95 mi ESE of Burnsville
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.779, -93.245
Hail, Hennepin
- When
- August 6, 6:58 PM CST
- Where
- Hennepin County, 1.47 mi W of Bloomington
- Measured
- 2 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.820, -93.350
Hen egg size hail fell at the intersection of Highway 77 and Old Shakopee Road, near the Mall of America.
Thunderstorm Wind, Hennepin
- When
- August 6, 6:58 PM CST
- Where
- Hennepin County, 1.96 mi E of Bloomington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.820, -93.280
A large pine tree was uprooted near the Mall of America.
Thunderstorm Wind, Dakota
- When
- August 6, 7:00 PM CST
- Where
- Dakota County, 2.08 mi WNW of Coates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.730, -93.070
A measured wind speed of 52 knots was recorded near Coates from a mobile car anemometer.
Hail, Dakota
- When
- August 6, 7:00 PM CST
- Where
- Dakota County, 3.43 mi W of Eagan
- Measured
- 2 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 44.800, -93.240
Hail, Carver
- When
- August 6, 7:12 PM CST
- Where
- Carver County, 0.49 mi W of Waconia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.850, -93.790
Hail, Anoka
- When
- August 6, 7:22 PM CST
- Where
- Anoka County, 1.47 mi NNE of Anoka
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.220, -93.390
Hail, Scott
- When
- August 6, 7:55 PM CST
- Where
- Scott County, 2.54 mi NW of Prior Lake
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.750, -93.450
Hail, Dakota
- When
- August 6, 8:07 PM CST
- Where
- Dakota County, 3.44 mi E of Coates
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.720, -92.960
Hail, Dakota
- When
- August 6, 8:25 PM CST
- Where
- Dakota County, Hastings
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.730, -92.850
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 6, 20132 deaths · 1 event
- Tornadoes and Damaging Winds in Wisconsin, August 6 to 7, 20132 injured · $19 million · EF2 · 30 events
- Flash Flooding in South Carolina, August 6, 20131 death · $250,000 · 7 events
- Hail and Damaging Winds in North Dakota, August 6, 2013$850,000 · 78 kt wind · 9 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2013$336,000 · 2.5 in hail · 18 events
- Hail and Damaging Winds in Wisconsin, August 6, 2013$86,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in Wisconsin, August 6, 2013$50,000 · 1.25 in hail · 12 events
- Tornadoes and Hail in North Dakota, August 6, 2013EF1 · 21 events
- Flooding and Damaging Winds in Kansas, August 6 to 7, 2013$29,000 · 65 kt wind · 13 events
- Flash Flood and Damaging Wind in Texas, August 6, 2013$24,000 · 65 kt wind · 2 events
- Flood in South Carolina, August 6, 2013$24,000 · 1 event
- Hail and Damaging Winds in Kansas, August 6, 20132.5 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464192, 458591, 458592, 464701, 458593, 458594, 458595, 458596, 464200, 458597, 458598, 458599, 458600, 458601, 464219, 458602, 458603, 458604, 458605, 458606, 458607, 458637, 458608, 458638, 458609, 458610, 458611, 458612, 458613, 458614, 458615, 458616, 458617, 458618, 458619, 458620, 458621, 458622, 458623, 458624, and more.